MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MINITAC 2.0 DURABRAID; STAPLE, FIXATION, BONE

SMITH & NEPHEW, INC. MINITAC 2.0 DURABRAID; STAPLE, FIXATION, BONE
Model Number 72200795
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/1901
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on a post-market clinical follow up activity (pmcf) review ¿clinical activity report for knee devices¿, 1 patient had a breakage of the suture line 4 months after an mcl procedure using a minitac device.It is unknown how the event was treated.Patient outcome is unknown.The information provided is anonymized; therefore, additional information is not known and it is not possible to collect it.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H10 h6 the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.There was no way to determine if the device contributed to the reported event.Insufficient product identification information was provided, and thus, a manufacturing record review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found no similar reported events.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the sutures found that a material certification is required with each lot.No relevant supporting clinical information could be provided to assist with this clinical investigation as the data collected from the post-market clinical follow up activity was anonymous.The patient's current condition is unknown and the patient impact beyond the reported events could not be determined based on the limited information provided.Therefore, based on insufficient information, a thorough clinical assessment cannot be performed at this time.Should any additional clinical information be provided this complaint will be re-evaluated.The complaint was not confirmed.Factors that could have contributed to the reported event include excessive force or torsion.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
MINITAC 2.0 DURABRAID
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13880986
Report Number1219602-2022-00436
Device Sequence Number12078345
Product Code JDR
UDI-Device Identifier03596010585998
UDI-Public03596010585998
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K000797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72200795
Device Catalogue Number72200795
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2022
Supplement Date Received by Manufacturer04/28/2022
04/26/2022
Initial Report FDA Received Date03/24/2022
Supplement Report FDA Received Date04/28/2022
05/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age66 YR
Patient SexMale